Illinois, 2006

Hail in Illinois, June 9, 2006

June 9, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 3:30 PM CST, 22 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTION LINE 7 PARAGRAPH 2
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT FRI JUN 9 2006

.DISCUSSION...
WARM AIR ALOFT AND LIMITED AVAILABLE MOISTURE HAVE PROBABLY BEEN THE
PRIMARY REASONS FOR ELEVATED SHOWERS WITH NO LIGHTNING AT ALL
ARRIVING FROM THE NW THIS AFTN. SOME ISOLATED CONVECTION WAS PRESENT
IN SRN IL IN THE LATE AFTN IN THE MOST UNSTABLE AREA /ABOUT 2000
J/KG CAPE/.

WE STILL THINK THAT THERE IS A SLIGHT CHANCE OF ACTUALLY GETTING WET
ACROSS THE NRN QUARTER OF THE FORECAST AREA THROUGH 03Z. THIS EVENT
WAS TRIGGERED BY A MINOR SHORTWAVE IN THE MID LEVEL FLOW ON THE EDGE
OF A PERSISTENT LARGE HIGH PRESSURE RIDGE OVER THE SRN PLAINS. THE
MODELS SHOW THIS IMPULSE WILL DEPART THE AREA TONIGHT AND LEAVE US
DRY UNTIL LATER ON SAT AFTN...WHEN MORE SHORTWAVE ENERGY WITHIN THE
BROAD ERN CONUS TROF ACTS ON THE SRN PLAINS RIDGE. AMPLE MOISTURE
POOLING...LOW LEVEL CONVERGENCE...AND MID LEVEL WINDS SHOULD RESULT
IN THE POSSIBILITY OF SVR STORMS /PROBABLY AN MCS/ FORMING SAT AFTN
AND EVENING...MIGRATING NORTH TO SOUTH...FOLLOWED BY A SFC FRONTAL
BOUNDARY MOVING SOUTH ON THE LEADING EDGE OF A COOLER SFC HIGH
PRESSURE AREA. THUS WE ARE IN SLIGHT RISK FOR DAY2. AS THE MID LEVEL
SHORTWAVE TROF AXIS MOVES THROUGH THE AREA BEHIND THE SFC
FRONT...SHOWER ACTIVITY IS EXPECTED TO SLOWLY WANE THROUGH
SUN...WITH THE POSSIBILITY OF SOME TSTM ACTIVITY IN THE PEAK WARMING
PERIOD OF THE DAY. HUNG ONTO A LOW CHANCE POP FOR SUN NIGHT.

THE GFS MODEL WAS THE FAVORITE IN THE NEAR TERM FOR TEMPS/POPS...
THOUGH OTHERS WERE CONSIDERED.

EXTENDED...LATEST MODEL GUIDANCE/HPC GUIDANCE SUGGESTS THAT WHAT WAS
PREVIOUSLY ASSUMED TO BE A QUASISTATIONARY BOUNDARY ACROSS THE PAH
FORCAST AREA WILL NOT BE A FACTOR BY EARLY NEXT WEEK. THE GFS
ENSEMBLES SUGGEST THAT THE SRN PLAINS/ROCKIES RIDGE WILL BUILD EWD
MORE AGRESSIVELY THAN PREVIOUSLY FORECAST. THE OPERATIONAL GFS/ECMWF
MODELS HAVE BEEN A BIT ERRATIC LATELY IN THE MEDIUM RANGE...BUT SEEM
TO BE GETTING ON BOARD WITH THIS LATEST SCENARIO. DRY NRLY SFC WINDS
IN OUR REGION UNDER A DOME OF HIGH PRESSURE SHOULD GIVE WAY TO SRLY
WINDS WED EVENING AS A MID LEVEL SHORTWAVE MOVES ACROSS THE NRN
ROCKIES...DEVELOPS A SFC LOW PRESSURE SYSTEM...AND BEGINS TO FLATTEN
THE SRN PLAINS RIDGE. A LACK OF BOTH MOIST FETCH FROM THE GULF AND
FORCING MECHANISMS IN THE PAH FORECAST AREA WILL PROBABLY PRECLUDE
SIGNIFICANT PCPN FROM OCCURRING FROM MID WEEK THROUGH DAY7...AND
THIS SEEMS IN PART TO BE OTHER OFFICE/S CONSENSUS. TEMPS IN THE
EXTENDED FORECAST REPRESENT HPC/S IDEA...THE TEMPS BEING WARMER THAN
00Z FRI GFS MOS WHICH REPRESENTED A WEAKER WRN CONUS RIDGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jun 9, 3:52 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
452 AM CDT FRI JUN 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
452 AM CDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER
THUNDERSTORMS ARE POSSIBLE THIS AFTERNON AND EARLY THIS EVENING
MAINLY OVER SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN
ILLINOIS AND WESTERN KENTUCKY. AN ISOLATED SEVERE STORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SATURDAY
AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS
THE REGION AND WAVES OF LOW PRESSURE MOVE ALONG THE FRONT.
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND THROUGHOUT MUCH OF
THE NEW WEEK AS THE FRONT REMAINS NEARBY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE
REQUIRED BEGINNING SATURDAY OR SATURDAY NIGHT.

SHANKLIN

The radar

The Paducah radar (KPAH), 48 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Alexander

When
June 9, 3:52 PM CST
Where
Alexander County, Tamms
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.233, -89.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517576.